Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2016, 2:32 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 2:32 AM CDT (07:32 UTC)
- Expired
- Apr 18, 2016, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.5 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
215
WUUS54 KEWX 180732
SVREWX
TXC271-465-180815-
/O.NEW.KEWX.SV.W.0078.160418T0732Z-160418T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 315 AM CDT
* AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAUGHLIN
AFB...OR NEAR DEL RIO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEL RIO...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...VAL VERDE
PARK...CIENEGAS TERRACE AND LAUGHLIN AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2961 10077 2961 10058 2945 10023 2917 10073
2921 10078 2926 10081 2926 10084 2928 10088
2931 10089 2933 10094 2935 10095 2935 10096
2943 10100
TIME...MOT...LOC 0731Z 243DEG 42KT 2933 10080
HAIL...1.00IN
WIND...60MPH
$$
PLATT2 follow-up statements
446
WWUS54 KEWX 180750
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT MON APR 18 2016
TXC271-465-180815-
/O.CON.KEWX.SV.W.0078.000000T0000Z-160418T0815Z/
VAL VERDE TX-KINNEY TX-
250 AM CDT MON APR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN VAL VERDE AND NORTHERN KINNEY COUNTIES...
AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEL RIO...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...
CIENEGAS TERRACE AND LAUGHLIN AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2961 10077 2961 10058 2945 10023 2917 10073
2921 10078 2926 10081 2926 10084 2928 10088
2931 10089 2933 10094 2935 10095 2935 10096
2943 10100
TIME...MOT...LOC 0748Z 232DEG 18KT 2935 10082
HAIL...1.00IN
WIND...60MPH
$$
PLATT104
WWUS54 KEWX 180809
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 AM CDT MON APR 18 2016
TXC271-465-180815-
/O.CON.KEWX.SV.W.0078.000000T0000Z-160418T0815Z/
VAL VERDE TX-KINNEY TX-
309 AM CDT MON APR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN VAL VERDE AND NORTHWESTERN KINNEY COUNTIES...
AT 308 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMANDA...OR 13
MILES EAST OF DEL RIO...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
TERRACE AND LAUGHLIN AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2961 10077 2961 10058 2945 10045 2931 10061
2931 10089 2933 10094 2935 10095 2935 10096
2943 10100
TIME...MOT...LOC 0808Z 240DEG 32KT 2943 10068
HAIL...1.00IN
WIND...<50MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:14 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 18, 1:14 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 114 AM CDT MON APR 18 2016 .UPDATE... PLEASE SEE THE 06Z AVIATION FORECAST DISCUSSION BELOW. && .AVIATION... THE MAIN CONCERN THIS FORECAST PERIOD WILL BE THE CHALLENGE OF FORECASTING THE DURATION OF CONVECTION TODAY. CURRENT TRENDS ALONG WITH HI-RES MODELS SUGGEST NOW THROUGH MOST OF THE EARLY AFTERNOON HOURS WE WILL SEE CONVECTION AT ALL TAF SITES. WE/LL GO WITH PREVAILING AND TEMPO TSRA ALONG WITH MAINLY IFR CIGS TO COVER EXPECTED THUNDERSTORM ACTIVITY TODAY. WE SHOULD SEE A DECREASE IN STORM COVERAGE AFTER 15Z AT KDRT...AFTER 18Z AT KAUS AND AFTER 20Z AT KSAT/KSSF. ONCE THE HEAVIER SHOWERS AND STORMS MOVE EAST...STILL CAN/T RULE OUT SOME LINGERING LIGHT SHOWER ACTIVITY THROUGH THIS EVENING AS CIGS LIKELY TO REMAIN IFR. && .PREV DISCUSSION... /ISSUED 421 PM CDT SUN APR 17 2016/ SHORT TERM (TONIGHT THROUGH TUESDAY)... .POTENTIAL SIGNIFICANT FLASH AND RIVER FLOODING DUE TO HEAVY RAIN LIKELY OVERNIGHT AND TOMORROW... RAINFALL TOTALS HAVE ALREADY EXCEEDED 4-6 INCHES IN LOCAL AREAS THIS AFTERNOON WITH ADDITIONAL AMOUNTS EXPECTED THROUGH TONIGHT, MONDAY MORNING, AND AGAIN WITH ANOTHER ROUND POSSIBLE MONDAY AFTERNOON. MAX RAINFALL TOTALS COULD REACH 8-12 INCHES WITH EVEN HIGHER AMOUNTS TO 15 INCHES EAST OF U.S HIGHWAY 281 AND NORTH OF I-10. THE MORE SIGNIFICANT AREA OF CONCERN CONTINUES TO BE ACROSS BLANCO, BURNET, WILLIAMSON, TRAVIS, LEE, BASTROP, AND FAYETTE COUNTIES THROUGH THIS PERIOD. PLEASE STAY ALERT DURING THIS TIME FRAME. IN ADDITION...A BRIEF TORNADO CAN NOT BE RULED OUT GIVEN LOW LCLS AND ESRH VALUES NEAR 150 M2/S2. POCKETS OF DIME TO QUARTER SIZE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. TRAINING HEAVY RAIN AND THUNDERSTORMS ARE ONGOING THIS AFTERNOON ACROSS THE I-35 CORRIDOR AND PRODUCING LOCALIZED AREAS OF FLASH FLOODING. AN EARLIER TRAINING COMPLEX OVER BASTROP AND LEE COUNTIES PRODUCED NEARLY 4 INCHES IN ONE TO TWO HOURS. THUNDERSTORMS WILL CONTINUE TO ALIGN ALONG AND WEST OF I-35 CORRIDOR THROUGH THE MID TO LATE AFTERNOON HOURS AS AN OUTFLOW BOUNDARY SHIFTS WEST. LAST NIGHT'S CONVECTION ALSO PRODUCED A MESOSCALE BOUNDARY THAT IS SITUATED ACROSS UVALDE AND THE HILL COUNTRY. ADDITIONAL ACTIVITY IS EXPECTED WHEN THESE TO BOUNDARIES MERGE LATER THIS AFTERNOON TO EARLY EVENING ACROSS THE HILL COUNTRY. WITH MERGING STORMS AND THE DEEP LOW-LVL MOISTURE IN PLACE WITH 10-14 G/KG MIXING RATIOS AND INSTABILITY NEAR 1500 J/KG; ROBUST CONVECTION YIELDING HIGH RAINFALL RATES IS EXPECTED TO PERSIST. FOR EVENING AND OVERNIGHT...POCKETS OF HEAVY RAIN ARE EXPECTED TO PERSIST ACROSS PORTIONS OF THE HILL COUNTY AND THE MID TO UPPER 35 CORRIDOR CLOSER TO THE BETTER FORCING AND LOW-LVL CONVERGENCE NEAR A WEAK COLD FRONT/POOL ACROSS CENTRAL TEXAS. AS THIS BOUNDARY SLOWLY SHIFTS SOUTH LATE TONIGHT AND OVERNIGHT, HI-RES MODELS SUGGEST THIS BOUNDARY BECOMING MORE SW TO NE ORIENTATED WITH AN ADDITIONAL H5 IMPULSE SET TO SHIFT ACROSS THE RIO GRANDE. THIS IMPULSE WITH THE SUPPLY OF LOW-LVL MOISTURE SHIFTING OVER THE WEAK FRONT SHOULD PROVIDE A STRONG FOCUS FOR HEAVY RAINFALL. THE INDIVIDUAL STORMS WILL LIKELY BE MOVING SW TO NE ALONG THE FRONT AS IT SLOWLY SHIFTS SOUTH INTO DAYBREAK MONDAY ACROSS THE I-35 CORRIDOR AND POINTS NORTH AND EAST TOWARDS LEE AND FAYETTE. IT IS FOR THIS REASON WE ARE HIGHLY CONCERNED ABOUT THIS AREA. RAINFALL WILL BE LIKELY BE HEAVY AT TIMES AND COULD LEAD TO SIGNIFICANT FLASH AND RIVER FLOODING. THIS BOUNDARY WILL SLOWLY SHIFT SOUTHEAST THROUGH MONDAY AFTERNOON TOWARDS THE I-10 CORRIDOR. DEPENDING ON HOW STRONG THE CONVECTIVE SYSTEM BECOMES AND DEVELOPS A COLD POOL, THIS MAY ACT TO CUT OFF BETTER MOISTURE FARTHER NORTH BACK ACROSS AUSTIN AREA LATE MONDAY AFTERNOON AND MONDAY NIGHT. THIS IS A LOW CONFIDENCE FORECAST AT THIS POINT AND WILL HAVE TO MONITOR THE NEXT 12-18 HOURS OF EVOLUTION TO HAVE BETTER HANDLE ON TOMORROW'S EXPECTATIONS. IF THE SYSTEM BECOMES BETTER ORGANIZED AS IT SHIFTS SOUTH MONDAY MORNING, HEAVY RAIN ALONG WITH POCKETS OF ENHANCED WIND GUSTS WILL BE POSSIBLE. BY LATE MONDAY INTO TUESDAY MORNING...THE SYNOPTIC FRONT WILL CONTINUE TO LINGER OVER THE SOUTH HALF OF THE REGION WITH CONTINUED WEAK H5 IMPULSES RIDING OVERTOP AND PROVIDE LIFT. SHOWERS AND STORMS ARE STILL LIKELY FOR AT LEAST THE COASTAL PLAINS INTO TUESDAY MORNING. ORGANIZED AREAS OF STORMS AND THE FLASH FLOODING RISK SHOULD DECREASE THROUGH THE DAY TUESDAY AS STRONGER FORCING REMAINS NORTH OF THE REGION AS THE CLOSED LOW PIVOTS INTO THE CENTRAL PLAINS. LONG TERM (WEDNESDAY THROUGH SUNDAY)... FOR THE LONG RANGE...AN UNSETTLED PATTERN CONTINUES WITH BROAD UPPER TROUGHING OCCURRING AS A RESULT OF THE OMEGA BLOCKING PATTERN. THE UPPER LEVEL LOW WILL TRANSITION TO A STRONGER SHORTWAVE BY THURSDAY AND KEEP AT LEAST 20-40% RAIN CHANCES FOR THE REGION. AS THIS SHORTWAVE PIVOTS THROUGH...A POTENTIALLY STRONG ENOUGH FRONT LATE THURSDAY MAY BE ABLE TO CLEAR THROUGH MOST OF THE AREA AND HELP REDUCE RAIN CHANCES BELOW 20% FRIDAY. A QUICK SOUTHERLY FLOW TRANSITION SHOULD TAKE PLACE BY THE WEEKEND HOWEVER AS ANOTHER SYSTEM COULD DEVELOP ACROSS THE WESTERN CONUS. THIS NEXT TROUGHING SYSTEM COULD AGAIN RESULT IN ORGANIZED RAINFALL FOR SOUTH-CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 66 79 67 82 / 100 80 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 74 65 78 65 82 / 100 80 50 30 40 NEW BRAUNFELS MUNI AIRPORT 76 65 79 67 82 / 100 80 50 30 40 BURNET MUNI AIRPORT 72 63 77 64 80 / 90 70 40 30 30 DEL RIO INTL AIRPORT 78 64 83 67 85 / 70 40 20 20 20 GEORGETOWN MUNI AIRPORT 73 64 78 65 81 / 100 80 50 30 40 HONDO MUNI AIRPORT 77 64 82 66 83 / 90 60 30 30 30 SAN MARCOS MUNI AIRPORT 74 65 78 66 82 / 100 80 50 30 40 LA GRANGE - FAYETTE REGIONAL 76 69 78 68 83 / 100 90 60 30 40 SAN ANTONIO INTL AIRPORT 75 67 80 67 82 / 100 70 40 30 30 STINSON MUNI AIRPORT 77 68 81 69 83 / 100 70 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Apr 17, 5:18 AM CDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT SUN APR 17 2016 TXZ171>173-183>194-202>209-217>225-228-181030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 AM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. ...A FLASH FLOOD WATCH IS IN EFFECT FROM 10AM SUNDAY TO 10AM TUESDAY FOR MOST OF SOUTH CENTRAL TEXAS... .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL WILL LIKELY LEAD TO AREAS OF RIVER AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS TODAY...INCLUDING BOTH THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST CONCERNING LOCATIONS ARE ALONG AND EAST OF A KERRVILLE TO PEARSALL LINE. ON AVERAGE...THIS AREA IS LIKELY TO RECEIVE 3 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS OF 8 TO 12 INCHES POSSIBLE. IMPACTS WILL BE GREATER IN THE LOCALIZED HIGHER AMOUNTS THAT ARE EXPECTED TO BE NORTH OF I-10 AND EAST OF U.S. HIGHWAY 281. LOWER AMOUNTS OF RAINFALL ARE EXPECTED FARTHER WEST ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU BUT ENOUGH COULD FALL TO CAUSE LOCALIZED FLOODING ISSUES THERE AS WELL. PLEASE STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER CONCERN. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT ON SUNDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE STORM COMPLEX RESULTING IN HEAVY RAINS SUNDAY WILL CONTINUE TO PRODUCE HEAVY RAINFALL POSSIBILITIES THROUGH MONDAY AND INTO MONDAY NIGHT. ANY ADDITIONAL HEAVY RAINFALL ON MONDAY WILL LEAD TO POSSIBLE RAPID FLASH FLOODING OR WORSEN ANY ONGOING FLOODING THAT MAY DEVELOP TODAY. IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND QUARTER SIZED HAIL WILL BE THE MAIN SEVERE WEATHER CONCERNS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND MONDAY. TB3
In the hours before
Special weather statement, Apr 17, 8:46 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT SUN APR 17 2016
TXZ186-180230-
KERR TX-
846 PM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR COUNTY UNTIL
930 PM CDT...
AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CENTER POINT...OR 10 MILES SOUTHEAST OF KERRVILLE...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CYPRESS CREEK...CENTER POINT...CAMP VERDE AND HIGHWAYS 173 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2982 9898 2989 9915 3012 9909 3011 9893
2993 9893
TIME...MOT...LOC 0144Z 227DEG 34KT 2991 9906
PLATTLocal storm report, Apr 17, 8:58 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
858 PM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 3 NW BANDERA 29.76N 99.11W
04/17/2016 M3.67 INCH BANDERA TX COCORAHS
RAINFALL IN THE PAST 2 HOURS
&&
EVENT NUMBER EWX1600228
CVPLocal storm report, Apr 17, 9:52 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD 2 N ALUM CREEK 30.10N 97.22W
04/17/2016 BASTROP TX CITY OFFICIAL
PARK RD 1C AT ALUM CREEK CLOSED DUE TO FLOODING
1240 PM FLASH FLOOD PAIGE 30.22N 97.12W
04/17/2016 BASTROP TX EMERGENCY MNGR
HWY 21 EASTBOUND AT RAILROAD TRACKS IS FLOODED
1252 PM FLASH FLOOD BASTROP 30.11N 97.31W
04/17/2016 BASTROP TX EMERGENCY MNGR
SEVERAL ROADS IN CENTRAL BASTROP COUNTY CLOSED DUE TO
FLASH FLOODING
0130 PM HEAVY RAIN 6 SW BASTROP 30.05N 97.38W
04/17/2016 M4.25 INCH BASTROP TX COCORAHS
RAINFALL IN THE PAST 4.5 HOURS
0138 PM HEAVY RAIN 3 WSW CIRCLE D-KC ESTAT 30.14N 97.27W
04/17/2016 M5.92 INCH BASTROP TX MESONET
RAINFALL IN THE PAST 3 HOURS
0153 PM HAIL GARNER STATE PARK 29.57N 99.74W
04/17/2016 M0.88 INCH UVALDE TX PUBLIC
TIME ESTIMATED FROM RADAR
0243 PM FLASH FLOOD 4 ENE ROUND ROCK 30.53N 97.61W
04/17/2016 WILLIAMSON TX CITY OFFICIAL
CR123 AT BRUSHY CREEK CLOSED DUE TO FLOODING
0246 PM FLASH FLOOD 4 ENE LEANDER 30.59N 97.80W
04/17/2016 WILLIAMSON TX CITY OFFICIAL
CR177 CLOSED DUE TO FLOODING
0250 PM HAIL RANDOLPH AFB 29.52N 98.27W
04/17/2016 M0.25 INCH BEXAR TX OTHER FEDERAL
0303 PM FLASH FLOOD 3 WNW SUNSET VALLEY 30.23N 97.86W
04/17/2016 TRAVIS TX CITY OFFICIAL
LOW WATER CROSSING AT JOE TANNER LANE CLOSED DUE TO
FLOODING
0305 PM FLASH FLOOD 3 N LOST CREEK 30.34N 97.85W
04/17/2016 TRAVIS TX CITY OFFICIAL
WATER OVER THE ROAD AT RIVER HILLS RD AT CUERNAVACA
CREEK
0311 PM HAIL CIBOLO 29.57N 98.23W
04/17/2016 M0.25 INCH GUADALUPE TX PUBLIC
0331 PM HAIL ELMENDORF 29.26N 98.33W
04/17/2016 M0.25 INCH BEXAR TX PUBLIC
0338 PM HEAVY RAIN 4 SE MANSFIELD DAM 30.35N 97.87W
04/17/2016 M3.14 INCH TRAVIS TX MESONET
RAINFALL IN THE PAST 2 HOURS
0406 PM HAIL 3 E HELOTES 29.57N 98.65W
04/17/2016 M0.70 INCH BEXAR TX TRAINED SPOTTER
DIME SIZED HAIL NEAR HAUSMAN ROAD AT LP 1604
0418 PM HAIL LEON SPRINGS 29.67N 98.63W
04/17/2016 M1.00 INCH BEXAR TX TRAINED SPOTTER
QUARTER SIZED HAIL
0422 PM HAIL 4 E CHARLOTTE 28.86N 98.63W
04/17/2016 M1.00 INCH ATASCOSA TX FIRE DEPT/RESCUE
0424 PM HAIL 3 ENE CEDAR PARK 30.53N 97.78W
04/17/2016 M0.25 INCH WILLIAMSON TX LAW ENFORCEMENT
PEA SIZED HAIL AT SAM BASS RD AND SH 1431
0438 PM HEAVY RAIN TAYLOR 30.57N 97.41W
04/17/2016 M3.00 INCH WILLIAMSON TX CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS 3 INCHES OF RAIN IN THE
PAST 2.5 HOURS
0438 PM HAIL CHARLOTTE 28.86N 98.70W
04/17/2016 M1.00 INCH ATASCOSA TX EMERGENCY MNGR
0518 PM HAIL FAIR OAKS RANCH 29.74N 98.64W
04/17/2016 M0.70 INCH BEXAR TX TRAINED SPOTTER
0543 PM FLASH FLOOD 2 SSE HELOTES 29.54N 98.68W
04/17/2016 BEXAR TX CITY OFFICIAL
LESLIE RD CLOSED AT BRAUN RD DUE TO FLOODING
0550 PM HAIL 3 N PEARSALL 28.93N 99.09W
04/17/2016 M1.00 INCH FRIO TX TRAINED SPOTTER
0600 PM HAIL KERRVILLE 30.04N 99.14W
04/17/2016 M0.70 INCH KERR TX FIRE DEPT/RESCUE
0601 PM FLASH FLOOD 2 E HELOTES 29.56N 98.66W
04/17/2016 BEXAR TX CITY OFFICIAL
HAUSMAN RD AT CHAMPIONS GATE CLOSED DUE TO FLOODING
0616 PM FLASH FLOOD 3 SW GRANGER 30.69N 97.48W
04/17/2016 WILLIAMSON TX EMERGENCY MNGR
FLASH FLOODING ON CR 377
0657 PM HAIL 3 E SABINAL 29.32N 99.42W
04/17/2016 M0.88 INCH UVALDE TX FIRE DEPT/RESCUE
0658 PM HAIL SABINAL 29.32N 99.47W
04/17/2016 M0.70 INCH UVALDE TX PUBLIC
0658 PM HAIL 5 S SABINAL 29.25N 99.47W
04/17/2016 M0.25 INCH UVALDE TX PUBLIC
0700 PM HEAVY RAIN 3 SSE JOLLYVILLE 30.41N 97.73W
04/17/2016 M1.68 INCH TRAVIS TX CO-OP OBSERVER
COOPERATIVE OBSERVER MEASURED 1.68 INCHES OF RAIN
BETWEEN 1 PM AND 7 PM TODAY
0711 PM HEAVY RAIN 1 ESE LEANDER 30.56N 97.84W
04/17/2016 M3.58 INCH WILLIAMSON TX COCORAHS
RAINFALL AMOUNT FOR TODAY
0712 PM HEAVY RAIN WALBURG 30.74N 97.58W
04/17/2016 M3.40 INCH WILLIAMSON TX COCORAHS
RAINFALL SINCE 7 AM TODAY
0725 PM HAIL UTOPIA 29.62N 99.53W
04/17/2016 M0.25 INCH UVALDE TX PUBLIC
0830 PM HEAVY RAIN 3 NW BANDERA 29.76N 99.11W
04/17/2016 M3.67 INCH BANDERA TX COCORAHS
RAINFALL IN THE PAST 2 HOURS
&&
EVENT NUMBER EWX1600195 EWX1600196 EWX1600197 EWX1600199 EWX1600198
EWX1600202 EWX1600200 EWX1600201 EWX1600205 EWX1600203 EWX1600204
EWX1600208 EWX1600206 EWX1600207 EWX1600209 EWX1600210 EWX1600211
EWX1600212 EWX1600213 EWX1600214 EWX1600215 EWX1600216 EWX1600217
EWX1600219 EWX1600220 EWX1600218 EWX1600221 EWX1600222 EWX1600227
EWX1600225 EWX1600223 EWX1600224 EWX1600226 EWX1600228
CVPSpecial weather statement, Apr 18, 1:40 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT MON APR 18 2016
TXZ183-180730-
VAL VERDE TX-
140 AM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 230 AM CDT...
AT 138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DEL RIO...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...LAKE VIEW...VAL VERDE PARK...LAUGHLIN AFB...
AMISTAD VILLAGE...ROUGH CANYON REC AREA...DEVILS SHORES AND
U.S. HIGHWAY 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2988 10071 2941 10071 2927 10086 2928 10087
2931 10089 2933 10094 2935 10095 2935 10097
2937 10101 2939 10102 2944 10106 2946 10106
2947 10108
TIME...MOT...LOC 0638Z 219DEG 33KT 2941 10097
PLATTLocal storm report, Apr 18, 2:22 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM FLASH FLOOD 3 NE LA GRANGE 29.94N 96.84W
04/18/2016 FAYETTE TX LAW ENFORCEMENT
SEVERAL SPOTS ON HIGHWAY 159 BETWEEN LA GRANGE AND
ROUND TOP ARE UNDER WATER.
&&
EVENT NUMBER EWX1600229
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:15 PM CDT | Special Weather Statement | EWX | Bandera | 30 min |
| Apr 17, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 27 min |
| Apr 17, 7:42 PM CDT | River Flood Warning | EWX | Travis | 30 hr |
| Apr 17, 7:42 PM CDT | River Flood Warning | EWX | Bastrop | 46 hr |
| Apr 17, 7:51 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 17, 8:02 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 43 min |
| Apr 17, 8:46 PM CDT | Special Weather Statement | EWX | Bandera | 44 min |
| Apr 17, 8:54 PM CDT | River Flood Warning | EWX | Bandera | 29 hr |
| Apr 17, 9:11 PM CDT | Flash Flood Warning | EWX | Kendall, Kerr | 4 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Blanco | 22 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Travis | 41 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Bastrop, Fayette | 56 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Fayette | 60 hr |
| Apr 17, 10:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Apr 17, 11:10 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Apr 17, 11:38 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| Apr 18, 12:24 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 5 hr |
| Apr 18, 1:07 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 5 hr |
| Apr 18, 1:15 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Apr 18, 1:40 AM CDT | Special Weather Statement | EWX | Val Verde | 50 min |
| Apr 18, 2:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 18, 3:04 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Apr 18, 3:43 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Apr 18, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 66 min |
| Apr 18, 4:11 AM CDT | Flash Flood Warning | EWX | Fayette | 12 hr |
| Apr 18, 4:17 AM CDT | Flash Flood Warning | EWX | Kinney | 4 hr |
| Apr 18, 4:31 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee, Travis, Williamson | 7 hr |
| Apr 18, 5:03 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Guadalupe and 6 more | 4 hr |
| Apr 18, 5:08 AM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| Apr 18, 6:04 AM CDT | Flash Flood Warning | EWX | Kinney, Real, Uvalde | 3 hr |
| Apr 18, 6:19 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| Apr 18, 6:52 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Uvalde | 3 hr |
| Apr 18, 7:13 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 3 hr |
| Apr 18, 7:22 AM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 18, 7:48 AM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 3 hr |
| Apr 18, 8:30 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Lavaca | 3 hr |
| Apr 18, 8:52 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 18, 9:16 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 59 min |
| Apr 18, 9:47 AM CDT | Special Weather Statement | EWX | DeWitt | 43 min |
| Apr 18, 10:17 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 3 hr |
| Apr 18, 11:32 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Lavaca | 3 hr |
| Apr 18, 11:39 AM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Apr 18, 11:46 AM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| Apr 18, 12:07 PM CDT | Special Weather Statement | EWX | Dimmit | 23 min |
| Apr 18, 12:44 PM CDT | Special Weather Statement | EWX | Dimmit | 46 min |
| Apr 18, 1:44 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| Apr 18, 1:48 PM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| Apr 18, 2:42 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| Apr 18, 2:44 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| Apr 18, 4:00 PM CDT | Areal Flood Advisory | EWX | Fayette | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.